Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 32, NWS Norman, OK

May 27, 2021Kingfisher County, Logan County, Oklahoma

NWS Norman, OK issued this river flood advisory at May 27, 2021, 8:42 PM CDT for Kingfisher County, Logan County, Oklahoma. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 27, 2021, 8:42 PM CDT (01:42 UTC)
Expired
May 28, 2021, 8:39 PM CDT
In force
24 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Kingfisher County, OK, Logan County, OK

The radar

The Norman radar (KTLX), 76 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River near Dover (DOVO2). The gauge peaked at 14.49 ft at May 28, 2021, 6:00 PM CDT.

actionminormoderate10152005/2805/2905/30
Action stage
15 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07159100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 27, 6:14 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 27, 6:14 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Norman OK
614 PM CDT Thu May 27 2021

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 224 PM CDT Thu May 27 2021

Strong to severe thunderstorms will continue into the evening
across most of the area as a cold front moves into minimally-
capped environment (per 18Z special upper air sounding). The
ongoing storms could push out an outflow boundary or two, which
could lead to slight enhancement of a tornado threat if any storms
can form along it, as winds ahead of the boundary could be backed
slightly. Currently, as storms form along the aforementioned cold
front later this afternoon, there may be a brief window for some
discrete storms. The deep-layer shear vector being mostly
parallel to the boundary will foster storm conglomeration shortly
after initiation, and eventually forming into a line that will
move through west-central and central OK. The main threats still
appear to be damaging winds in excess of 80mph and hail up to the
size of baseballs, as SPC mesoanalysis suggests there is at least
MLCAPE values upwards of at least 3000 J/kg across the area. With
numerous storms producing heavy rain rates across areas with
already moist soils, flooding and flash flooding could be possible
across central OK into northern and northeast OK.

Bunker

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 224 PM CDT Thu May 27 2021

Over the weekend mid-level heights will gradually increase as an
approaching mid-level ridge moves into the area. Showers and
thunderstorms are possible on Sunday as a shortwave trough
traverses the area and attendant upslope flow along the Rockies.
Another shortwave should move through on Monday morning, bringing
with it additional chances for showers and storms. A longwave
trough will move in by Tuesday morning and an associated cold
front will bring in showers and storms across the area. Northerly
surface flow should persist through much of the long term, with
slight chances for showers and storms. High temperatures should
stay in the mid to upper 70s across most of the area throughout
the period.

Bunker

&&

.AVIATION...
(00Z TAFS)
Issued at 609 PM CDT Thu May 27 2021

Showers and thunderstorms will continue to move south across the
area this evening. Some MVFR ceilings and visibilities are
possible with these storms as they move through. Otherwise,
northerly winds will persist through the period behind the cold
front. Ceilings should generally lift after the storms pass.

&&

.UPPER AIR...
Issued at 224 PM CDT Thu May 27 2021

An Upper Air flight is planned later at 00Z..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  59  72  54  72 /  90   0  10  10
Hobart OK         60  75  56  74 /  70  10  10  10
Wichita Falls TX  65  77  60  76 /  80  30  30  20
Gage OK           53  72  53  73 /  10  10  10  10
Ponca City OK     53  72  50  72 /  50   0   0   0
Durant OK         66  80  59  75 /  90  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 1 AM CDT Friday for OKZ008-012-013-018>020-
     024>031.

TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...13
Hazardous weather outlook, May 27, 6:51 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
651 PM CDT Thu May 27 2021

OKZ004>048-050>052-TXZ083>090-290000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
651 PM CDT Thu May 27 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
There is an enhanced risk for severe thunderstorms Thursday
evening across most of central and southern Oklahoma into parts
of western north Texas. Storms will continue to develop along a
cold front in central OK and move south across the area. Large
hail up to the size of baseballs and damaging winds up to 80 mph
will be the main threats. During the early evening there will
also be a low tornado risk.

.Heavy Rainfall...
Localized heavy rainfall and flooding will be possible late on
Thursday, mainly across central and southern Oklahoma and north
Texas.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
Oklahoma and western north Texas should prepare for severe
weather operations this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Friday and Saturday will see thunderstorm chances across mainly
southern Oklahoma and north Texas. More widespread chances for
showers and storms will return Sunday through Wednesday of next
week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 27, 8:09 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
809 PM CDT Thu May 27 2021

OKZ027-038-039-280145-
Grady OK-Stephens OK-Comanche OK-
809 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Grady...north central
Stephens and east central Comanche Counties Until 845 PM CDT...

AT 808 PM CDT, a strong thunderstorm was located 4 miles west of Rush
Springs, moving southeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3474 9817 3488 9804 3473 9767 3470 9767
      3449 9784
TIME...MOT...LOC 0108Z 304DEG 23KT 3477 9804

..speg.
Local storm report, May 27, 8:14 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
814 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             QUANAH                  34.30N 99.74W
05/27/2021  E1.50 INCH       HARDEMAN           TX   BROADCAST MEDIA

            NWSCHAT REPORT.

&&
Local storm report, May 27, 8:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
823 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             QUANAH                  34.30N 99.74W
05/27/2021  E2.50 INCH       HARDEMAN           TX   BROADCAST MEDIA

            TWITTER PHOTO.

&&
Local storm report, May 27, 8:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             GUTHRIE                 35.88N 97.42W
05/27/2021  E1.75 INCH       LOGAN              OK   PUBLIC

            TWITTER PHOTO. TIME IS RADAR ESTIMATE.

&&
Local storm report, May 27, 8:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             4 ESE QUANAH            34.27N 99.68W
05/27/2021  M1.00 INCH       HARDEMAN           TX   TRAINED SPOTTER

            SPOTTERNETWORK REPORT.

&&
Special weather statement, May 27, 8:34 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
834 PM CDT Thu May 27 2021

TXZ083-084-280200-
Foard TX-Hardeman TX-
834 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Foard and
southwestern Hardeman Counties Until 900 PM CDT...

AT 832 PM CDT, a strong thunderstorm was located 8 miles east of
Swearingen, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3423 10005 3424 10003 3424 10001 3423 10000
      3426 10000 3428 9976 3399 9975 3399 10005
TIME...MOT...LOC 0132Z 265DEG 21KT 3417 10000

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:06 PM CDTAreal Flood AdvisoryOUNLincoln114 min
May 27, 7:11 PM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie, Seminole2 hr
May 27, 7:35 PM CDTSpecial Weather StatementOUNGrady25 min
May 27, 7:51 PM CDTSevere Thunderstorm WarningOUNJackson39 min
May 27, 8:09 PM CDTSpecial Weather StatementOUNStephens36 min
May 27, 8:26 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Kingfisher, Lincoln, Logan, Oklahoma3 hr
May 27, 8:35 PM CDTRiver Flood WatchOUNBryan14 hr
May 27, 8:41 PM CDTRiver Flood AdvisoryOUNPayne24 hr
May 27, 8:57 PM CDTSpecial Weather StatementOUNStephens33 min
May 27, 9:25 PM CDTSpecial Weather StatementOUNStephens35 min
May 27, 9:46 PM CDTSpecial Weather StatementOUNTillman29 min
May 27, 10:04 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman41 min
May 27, 10:34 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson41 min
May 27, 11:11 PM CDTSevere Thunderstorm WarningOUNJefferson, Love49 min
May 28, 4:42 AM CDTRiver Flood AdvisoryOUNPottawatomie, Seminole11 hr
May 28, 4:42 AM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie11 hr
May 27, 8:26 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger49 min
May 27, 8:34 PM CDTSpecial Weather StatementOUNFoard26 min
May 27, 9:06 PM CDTSevere Thunderstorm WarningOUNWilbarger39 min
May 27, 9:15 PM CDTSpecial Weather StatementOUNWilbarger30 min
May 27, 10:12 PM CDTSpecial Weather StatementOUNWichita33 min
May 27, 10:36 PM CDTSevere Thunderstorm WarningOUNFoard39 min
May 27, 11:00 PM CDTSevere Thunderstorm WarningOUNFoard, Knox45 min
May 27, 11:03 PM CDTSpecial Weather StatementOUNFoard27 min
May 27, 11:27 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox48 min
May 28, 12:09 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor51 min
May 28, 12:13 AM CDTSpecial Weather StatementOUNKnox32 min
May 28, 12:46 AM CDTSevere Thunderstorm WarningOUNArcher, Clay44 min
May 28, 1:29 AM CDTSpecial Weather StatementOUNClay31 min
May 28, 2:13 AM CDTSpecial Weather StatementOUNFoard32 min
May 28, 4:55 AM CDTSpecial Weather StatementOUNFoard, Hardeman35 min
May 28, 5:24 AM CDTSpecial Weather StatementOUNFoard, Hardeman36 min
May 28, 8:14 AM CDTSpecial Weather StatementOUNHardeman31 min
May 28, 8:14 AM CDTSpecial Weather StatementOUNWilbarger31 min

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.